Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 90, NWS Austin/San Antonio, TX

June 18, 2015Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 18, 2015, 11:11 AM CDT for Caldwell County, Gonzales County, Texas. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 11:11 AM CDT (16:11 UTC)
Expired
Jun 19, 2015, 8:12 AM CDT
In force
21 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Marcos River at Luling (LLGT2). The gauge peaked at 20.02 ft at Jun 18, 2015, 11:00 AM CDT.

actionminormoderate1015202506/1806/1906/20
Action stage
11 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WGUS44 KEWX 181611
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 AM CDT THU JUN 18 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  San Marcos River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC055-177-191011-
/O.NEW.KEWX.FL.W.0090.150618T1611Z-150619T1312Z/
/LLGT2.1.ER.150618T1525Z.150618T2100Z.150619T0112Z.NO/
1111 AM CDT THU JUN 18 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Marcos River below Luling.
* until Friday morning...or until the warning is cancelled.
* At 10:45 AM Thursday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
  near 20.6 feet by late this afternoon.The river will fall below flood stage by
  this evening. 
* Impact...At 20.0 feet...Minor lowland flooding reaches lowest camp sites and 
  several sections of park roads at Palmetto State Park five miles below 
  Luling..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Luling             11   20   20.0   Thu 11 AM  11.4   7.7   7.5   7.3   7.1


&&

LAT...LON 2963 9775 2969 9768 2964 9755 2952 9746
      2950 9752 2956 9760             

$$
1 follow-up statement
463 
WGUS84 KEWX 181947
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 PM CDT THU JUN 18 2015

...The flood warning is cancelled for the following rivers in Texas...

  San Marcos River below Luling Affecting Caldwell and Gonzales Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC055-177-182017-
/O.CAN.KEWX.FL.W.0090.000000T0000Z-150619T1312Z/
/LLGT2.1.ER.150618T1525Z.150618T1615Z.150618T1640Z.NO/
247 PM CDT THU JUN 18 2015

The flood warning is cancelled for
  the San Marcos River below Luling.
* At  1:45 PM Thursday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 8.8 feet by tomorrow morning.
  It will fall below Bankfull overnight.
* Impact...At 20.0 feet...Minor lowland flooding reaches lowest camp sites and 
  several sections of park roads at Palmetto State Park five miles below 
  Luling..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Luling             11   20   19.0   Thu 02 PM   8.8   7.7   7.5   7.3   7.1


&&

LAT...LON 2963 9775 2969 9768 2964 9755 2952 9746
      2950 9752 2956 9760             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:52 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 18, 9:52 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT THU JUN 18 2015

.UPDATE...
ALREADY SEEING SCATTERED SHOWER ACTIVITY THIS MORNING...BUT
RAINFALL RATES AND AMOUNTS HAVE NOT BEEN TOO HIGH SO FAR. WILL
HAVE TO SEE HOW MUCH DESTABILIZATION CAN OCCUR THIS AFTERNOON
ACROSS AREAS WHICH ARE ALREADY RECEIVING THE RAINFALL. THINK WE
SHOULD STILL STABILIZE ENOUGH FOR THE HEAVIER DOWNPOURS TO FORM.
THERE IS WEAK DISTURBANCE EXPECTED TO DEVELOP FARTHER WEST TODAY
AND WITH A NEARLY UNTAPPED AIRMASS ACROSS THE SOUTHWESTERN
COUNTIES...WE COULD SEE POSSIBLE HEAVY RAIN AND ISOLATED FLASH
FLOODING. AFTER COORDINATION WITH THE CORPUS CHRISTI OFFICE...WE
HAVE EXPANDED THE FLASH FLOOD WATCH WEST TO THE RIO GRANDE. DID
NOT MAKE ANY CHANGES TO THE EXPIRATION TIME.

&&

.PREV DISCUSSION... /ISSUED 613 AM CDT THU JUN 18 2015/

AVIATION DISCUSSION...FOR 12Z TAF PACKAGE...
SEEING TSRA DEVELOPMENT SOUTH OF KSAT/KSSF TERMINALS THIS MORNING.
EXPECTING THIS ACTIVITY TO MAINLY STAY SOUTH OF THE TERMINALS BUT
COULD IMPACT THEM BY MID MORNING. INCLUDED TEMPO GROUP FOR THAT.
ISOLATED TS WILL BE POSSIBLE AGAIN IN THE AFTERNOON AS WELL WITH
MVFR CIGS ALONG I35 CORRIDOR TERMINALS. AMENDMENTS MAY BE NEEDED
IF ANY TS IMPACTS THE TERMINALS.

PREV DISCUSSION... /ISSUED 348 AM CDT THU JUN 18 2015/

SHORT TERM (TODAY THROUGH SATURDAY MORNING)...

MAIN FORECAST HIGHLIGHT THIS PERIOD WILL BE THE LIKELIHOOD OF
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRODUCING POCKETS OF
HEAVY RAIN AND LEADING TO LOCALIZED FLASH FLOODING TODAY. HAVE
ISSUED A FLASH FLOOD WATCH THROUGH 10PM TONIGHT FOR AREAS ALONG A
FRIO TO MEDINA COUNTY LINE...UP THE I-35 CORRIDOR AND COUNTIES EAST.
LOCALIZED RAINFALL AMOUNTS OF 1-3 INCHES ARE LIKELY WITH EVEN VERY
ISOLATED HIGHER AMOUNTS OF 4-5 INCHES POSSIBLE. RAINFALL RATES COULD
BE AS HIGH AS 2-3 INCHES PER HOUR IN THE STRONGER STORMS ALONG WITH
GUSTY WINDS IN THE 40-50 MPH RANGE UNDER LOCAL DOWNBURSTS.

AS EXPECTED THIS MORNING...WE ARE SEEING AN UPTICK IN RAIN COVERAGE
ACROSS OUR FAR SE ZONES NEAR LAVACA COUNTY THAT WAS HARDEST IMPACTED
BY BILL. NEW CELL GENERATION HAS OCCURRED OVER MCMULLEN COUNTY AND
SHOULD MOVE NORTHEAST THROUGH THE MORNING HOURS OVER THE SAME
SATURATED LOCATIONS. SPC SSEO AND HI-RES CONVECTIVE ALLOWING MODELS
INDICATE A MODERATE TO STRONG SIGNAL OF FURTHER SHOWER AND
THUNDERSTORM GENERATION ALONG A POSSIBLE TRAINING AXIS ORIENTED SW
TO NE NEAR THE I-35 CORRIDOR THROUGH MID TO LATE MORNING AND
PERSISTING INTO THE AFTERNOON. FOR THIS REASON AND IN COORDINATION
WITH SURROUNDING NWS OFFICES...HAVE ISSUED A NEW FLASH FLOOD WATCH
THROUGH 10PM. THE AIRMASS OVER THE REGION REMAINS VERY MOIST WITH
PWATS NEAR 2-2.1" OVER THE REGION PER LATEST SATELLITE ESTIMATES.
THIS MOISTURE UNDERNEATH AN UPPER LEVEL TROUGH AND A DEVELOPING MID-
LVL INVERTED TROUGH OVER NORTH MEXICO SHOULD AID IN UPWARD MOTIONS.
THESE DYNAMIC LIFTING FEATURES AIDING IN DIVERGENCE ALOFT COMBINED
WITH PROGGED 2000 J/KG SBCAPE THIS AFTN COULD CERTAINLY SUPPORT
THESE CONVECTIVE ALLOWING MODEL SOLUTIONS.

MOST ACTIVITY SHOULD WANE GOING INTO THE EARLY EVENING EXCEPT
TOWARDS WESTERN AREAS AS THE INVERTED TROUGH AXIS PIVOTS CLOSER TO
THE REGION FROM THE SOUTH. THIS LIFTING FEATURE COULD ALLOW FOR
SHOWERS/STORMS TO PERSIST OUT WEST INTO PORTIONS OF THE OVERNIGHT
INTO FRIDAY MORNING. FOR THIS REASON...BROUGHT THE FLASH FLOOD WATCH
AT LEAST TO MEDINA AND FRIO. THE DAY OR EVENING SHIFT MAY NEED TO
EXPAND THE WATCH WEST DEPENDING ON CONVECTIVE TRENDS.

FOR FRIDAY...THE UPPER LEVEL TROUGH REMAINS OVER WEST TEXAS INTO
NORTH MEXICO WHILE AN H5 INVERTED TROUGH SHIFTS UP THE RIO GRANDE
VALLEY. OVERALL MODEL QPF SEEMED LOWER THAN IT SHOULD BE FOR THIS
SETUP AND INCREASED RAIN CHANCES SLIGHTLY OVER GUIDANCE.
STILL...OVERALL RAIN COVERAGE SHOULD BE LOWER FRIDAY FOR POINTS NORTH
AND EAST AS THE SLIGHTLY DRIER AIR SHIFTS IN ACROSS THE HILL
COUNTRY. HIGHER PWATS OF 1.9" WILL REMAIN ACROSS SW/SOUTH/SE
LOCATIONS AND THIS IS WHERE THE HIGHER LIKELIHOOD OF RAIN SHOULD
RESIDE. RAIN SHOWERS WILL LIKELY PERSIST INTO FRIDAY NIGHT TO
SATURDAY MORNING NEAR THE RIO GRANDE IN ASSOCIATION WITH THE EXTRA
LIFT FROM THE INVERTED TROUGH.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...

NOT A LOT OF CHANGE IN THE OVERALL PATTERN MOVING INTO THE WEEKEND
AS THE INVERTED TROUGH STAYS RELATIVELY STATIONARY OVER DEL RIO. A
CONTINUED INFLUX OF LOW LEVEL MOISTURE CHARACTERIZED BY 25-30 KTS OF
850 MB FLOW WILL CONTINUE TO FEED DIRECTLY INTO THE TROUGH UP
THROUGH THE RIO GRANDE VALLEY. THEREFORE SHOWER AND THUNDERSTORM
DEVELOPMENT LOOKS PRETTY GOOD BOTH SATURDAY AND SUNDAY FROM DEL RIO
TO SAN ANTONIO AND SOUTH. CONVECTIVE PARAMETERS ON SUNDAY AFTERNOON
ARE QUITE IMPRESSIVE...AS CAPE OVER 2000 AND FAIRLY STEEP LAPSE
RATES DUE TO THE TROUGH WILL RESULT IN AN UNCAPPED ATMOSPHERE OVER
DEL RIO. WITH PWAT VALUES AT AROUND 2.1 INCHES WITH HIGH
PRECIPITATION EFFICIENCY...AND CONVECTIVE ENHANCEMENT TO
BOOT...THINKING HEAVY RAINFALL POTENTIAL/FLASH FLOODING POTENTIAL
WILL BE SIGNIFICANT FOR THE RIO GRANDE VALLEY THIS
WEEKEND...ESPECIALLY SUNDAY.

BEYOND THE WEEKEND...THE AFOREMENTIONED INVERTED TROUGH WILL BEGIN A
SLOW WESTWARD TREK BACK INTO THE SW CONUS AND NORTHERN MEXICO. HIGH
PRESSURE WILL CONTINUE TO BUILD OVER THE ROCKIES AND CENTRAL US AS A
BIT DRIER PATTERN LOOKS TO BE IN STORE. BY WEDNESDAY...PWAT VALUES
DECREASE TO BELOW 1.5 INCHES. THE SYNOPTIC PATTERN UNDERGOES
METAMORPHOSIS INTO A MORE ZONAL PATTERN THROUGH DAY 10. THIS WILL
HOPEFULLY CALM THINGS DOWN ENOUGH TO RECOVER A BIT FROM OUR VERY
ACTIVE BEGINNING OF SUMMER. HERE IS TO HOPING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  73  89  73  89 /  60  20  20  10  30
AUSTIN BERGSTROM INTL AIRPORT  85  72  89  73  88 /  70  20  20  10  30
NEW BRAUNFELS MUNI AIRPORT     86  73  89  73  89 /  70  40  30  10  30
BURNET MUNI AIRPORT            86  72  89  72  89 /  50  20  20  10  10
DEL RIO INTL AIRPORT           91  74  89  73  89 /  40  50  40  30  40
GEORGETOWN MUNI AIRPORT        85  73  89  74  88 /  60  20  20  10  20
HONDO MUNI AIRPORT             86  73  87  73  87 /  70  60  40  20  30
SAN MARCOS MUNI AIRPORT        86  73  88  73  87 /  70  30  30  10  30
LA GRANGE - FAYETTE REGIONAL   85  74  89  74  89 /  60  20  20  10  40
SAN ANTONIO INTL AIRPORT       87  74  88  74  88 /  70  50  30  10  30
STINSON MUNI AIRPORT           87  74  88  74  88 /  70  50  30  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...DIMMIT...
FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...KINNEY...
LAVACA...LEE...MAVERICK...MEDINA...TRAVIS...UVALDE...WILLIAMSON...
WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...HAMPSHIRE
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 18, 11:07 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT THU JUN 18 2015

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1107 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE
SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE
BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND
STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON.
LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL
BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE
HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED
AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY
ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION
WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF
40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM
ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY
COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS
RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE
RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE
IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR
UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS
DEVELOPING SITUATION.

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE
WEEKEND FOR FLASH FLOODING CONCERNS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 17, 7:13 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina, Wilson3 hr
Jun 17, 7:27 PM CDTAreal Flood AdvisoryEWXKendall3 hr
Jun 17, 7:33 PM CDTRiver Flood WarningEWXBexar9 hr
Jun 17, 7:43 PM CDTFlash Flood WarningEWXKendall3 hr
Jun 17, 7:52 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
Jun 17, 8:28 PM CDTRiver Flood WarningEWXBexar25 hr
Jun 17, 8:35 PM CDTRiver Flood WarningEWXBexar, Wilson36 hr
Jun 17, 8:35 PM CDTRiver Flood WarningEWXKarnes3 days
Jun 17, 8:43 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 17, 8:53 PM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Jun 17, 9:13 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr3 hr
Jun 17, 9:31 PM CDTAreal Flood AdvisoryEWXFrio3 hr
Jun 17, 10:07 PM CDTAreal Flood AdvisoryEWXBandera, Kerr, Real3 hr
Jun 17, 10:13 PM CDTRiver Flood WarningEWXWilliamson17 hr
Jun 17, 10:33 PM CDTFlash Flood WarningEWXBandera, Kerr, Real3 hr
Jun 18, 12:27 AM CDTAreal Flood AdvisoryEWXReal, Uvalde2 hr
Jun 18, 2:57 AM CDTAreal Flood AdvisoryEWXLavaca3 hr
Jun 18, 3:03 AM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 17 more18 hr
Jun 18, 3:36 AM CDTAreal Flood AdvisoryEWXFayette3 hr
Jun 18, 8:57 AM CDTAreal Flood AdvisoryEWXLavaca2 hr
Jun 18, 1:43 PM CDTFlash Flood WarningEWXLavaca3 hr
Jun 18, 3:17 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Jun 18, 3:49 PM CDTSpecial Weather StatementEWXFrio41 min
Jun 18, 3:56 PM CDTFlash Flood WarningEWXBlanco, Hays, Travis3 hr
Jun 18, 5:40 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
Jun 18, 5:51 PM CDTSpecial Weather StatementEWXGillespie39 min
Jun 18, 6:24 PM CDTSpecial Weather StatementEWXWilliamson51 min
Jun 18, 6:29 PM CDTSpecial Weather StatementEWXLlano46 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.